MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 VELYS ARRAY SET; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY IRELAND - 9616671 VELYS ARRAY SET; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 4515-70-001
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Problem reported: customer reported bumping the array and that they caught this issue prior to starting cuts on the femur.The surgeon started tibia first work flow saw the bumped array and they were not able to go back to register to start femur first instead.Surgeon reported that it is important to be able to go back and adjust the bone and what is selected.When was the issue observed: during surgery.Troubleshooting: the cylinder that allows the array to spin makes contact with the wing that turns as they tighten the clamp against the pins.Looks like a trapezoid.The little elbow levers on the cylinder that holds the array.Becomes a huge issue while trying to utilize a high torque saw it starts to cause the pin to move a little bit and the wing nut and then the array clicks.The array moves approximately 2mm of travel although it looks to only have 1mm of play.Due to this the surgeon determined that the distal and anterior cut would be acceptable.The posterior cut was going to be off and not within acceptable range.Slightly off at exit point for anterior cut.Internal rotation.Patient involvement? yes.Were there reports of injuries, medical intervention or prolonged hospitalization? no.Are patient treatments delayed or cancelled? no.Next day of surgery: unknown.All information has been disclosed.No further information was provided.
 
Event or Problem Description
Additional information received indicated that: surgery was completed after resecting the distal femur using ras then converted to manual.The case was successfully completed.The array checkpoint showed 3 mm.There was no visible change to the array clamp.The delay to the case was checking the checkpoint, array, and pins.Case delay was negligible, don¿t remember timing the event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary the device associated with this complaint was not received for investigation.The investigation could not draw any conclusions about the reported event without the device to examine.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot a search of the depuy nonconformance (nc) quality system could not be performed because the required lot code was not provided.

Brand Name
VELYS ARRAY SET
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS INC 1818910
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14013407
Report Number1818910-2022-06141
Device Sequence Number5090774
Product Code OLO
UDI-Device Identifier10603295519072
UDI-Public10603295519072
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4515-70-001
Device Catalogue Number451570001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer04/13/2022
07/28/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date04/18/2022
08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown